Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 264, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 25, 2015, 1:49 PM CDT for Cooper County, Missouri. It took effect at Jul 25, 2015, 9:12 PM CDT. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2015, 1:49 PM CDT (18:49 UTC)
- In effect from
- Jul 25, 2015, 9:12 PM CDT
- Expired
- Jul 27, 2015, 1:28 AM CDT
- In force
- 28 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Petite Saline Creek near Boonville (BONM7). The gauge peaked at 15.99 ft at Jul 26, 2015, 5:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 19.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
011
WGUS43 KEAX 251849
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
149 PM CDT SAT JUL 25 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-261849-
/O.NEW.KEAX.FL.W.0264.150726T0336Z-150727T0628Z/
/BONM7.1.ER.150726T0336Z.150726T0600Z.150726T0628Z.UU/
149 PM CDT SAT JUL 25 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Petite Saline Creek near Boonville.
* from this evening to late Sunday night.
* At 1:30 PM Saturday the stage was 14.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 16.2 feet by early Sunday morning. The river will fall
below flood stage by early Sunday morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 14.9 Sat 01 PM 16.2 early Sunday morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$2 follow-up statements
439
WGUS83 KEAX 260117
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
817 PM CDT SAT JUL 25 2015
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Sumner affecting Livingston...Carroll...Chariton
and Linn Counties.
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-270117-
/O.EXT.KEAX.FL.W.0266.150726T2001Z-150730T1605Z/
/SNZM7.2.ER.150726T2001Z.150727T1800Z.150729T1605Z.NO/
817 PM CDT SAT JUL 25 2015
The Flood Warning continues for
The Grand River near Sumner.
* from Sunday afternoon to Thursday morning.
* At 7:45 PM Saturday the stage was 17.0 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Sunday afternoon and continue
to rise to near 32.9 feet by early Monday afternoon. The river will
fall below flood stage by late Wednesday morning.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 17.0 Sat 08 PM 32.9 early Monday afternoon
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$
MOC053-270116-
/O.EXT.KEAX.FL.W.0264.150726T0212Z-150727T0628Z/
/BONM7.1.ER.150726T0212Z.150726T0600Z.150726T0628Z.UU/
817 PM CDT SAT JUL 25 2015
The Flood Warning continues for
The Petite Saline Creek near Boonville.
* until late Sunday night.
* At 7:30 PM Saturday the stage was 15.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 16.2 feet by early Sunday morning. The river will fall
below flood stage by early Sunday morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 15.9 Sat 07 PM 16.2 early Sunday morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$612
WGUS83 KEAX 260454
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1154 PM CDT SAT JUL 25 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-260524-
/O.CAN.KEAX.FL.W.0264.000000T0000Z-150727T0628Z/
/BONM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1154 PM CDT SAT JUL 25 2015
The Flood Warning is cancelled for
The Petite Saline Creek near Boonville.
* At 11:30 PM Saturday the stage was 15.2 feet.
* Flood stage is 16.0 feet.
* Forecast...The river crested below flood stage at 15.9 feet. The
river will continue to fall to 10.4 feet by Monday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 15.2 Sat 11 PM 14.6 early Sunday morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 25, 12:49 PM CDT, 1 hour earlier.
Area forecast discussion, Jul 25, 12:49 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1249 PM CDT SAT JUL 25 2015
.DISCUSSION...
Issued at 322 AM CDT SAT JUL 25 2015
Thunderstorms should gradually clear the area through the morning,
although clouds and outflow boundaries left behind from this activity
will make temperature forecasts a challenge today. 850 hPa
temperatures will be similar to yesterday which would again favor
temperatures in the middle/upper 90s if the sun were to shine most of
the afternoon. However, unlike yesterday, rather thick upper-level
clouds extend back into Colorado and New Mexico, and these clouds should
keep temperatures a few degrees cooler than Friday. Still, humidity
will remain oppressive so it shouldn't be hard to get heat index
values near or exceeding 105 especially near and south of the
Missouri River where more sun will peek through. Will therefore
continue with the heat advisory for these areas. Some areas near
Butler and Clinton could even rise into heat warning criteria (heat
index 110) if the sun can stay out most of the day but confidence
isn't high enough on this to issue a warning.
A weak upper wave will track into the Mid Missouri Valley this
evening and will likely spark another round of thunderstorms. In fact
with outflow boundaries draped across the region, storms could fire
as early as early/mid afternoon as the atmosphere becomes moderately
to strongly unstable. Better chances for more organized/widespread
storms will arrive near and after sunset as the LLJ redevelops and
noses into northwest Missouri, possibly interacting with one or more
remnant boundaries. This set up could lead to some heavy rainfall
somewhere across northeast KS into northern MO, but models are
struggling to resolve where the better forcing/heavy rain potential
may be. Therefore opted to not issue a flash flood watch at this
time, but one may need to be considered if models can determine
if/where heavy rain is likely to fall. For now the highest threat for
this heavy rain appears to be over northwest MO, but it's possible
the presence of these outflow boundaries could shift it further
south. In addition to the heavy rain threat, hot/moist surface
conditions combined with dry/cool air aloft will support damaging
winds with the strongest storms this afternoon and tonight.
By Sunday subtle height rises should shift the storm track further
north and east into northeast Missouri and points northeast of there,
and by Monday and Tuesday dry weather will build into the entire area.
This will also allow hot and humid conditions to continue across
eastern KS and western MO Sunday and Monday, spreading into the
entire area by Tuesday. Temperatures Sunday through Tuesday look to
be in the middle 90s across these areas with heat index values
probably exceeding 105. Will likely need to consider additional heat
advisories for these periods, possibly even warnings.
A weak front on Wednesday will bring slightly cooler temperatures for
the rest of the week with highs in the upper 80s. A few storms may
accompany the front Wednesday and Wednesday night, but the better
forcing and storm chances will be to our north.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1249 PM CDT SAT JUL 25 2015
VFR conditions currently prevail at all the terminals this afternoon
however there is a chance that thunderstorms will bubble up in the
heat of the afternoon. Therefore have kept the VCTS in for the KC
terminals but added a TEMPO group to KSTJ as areas slightly farther
north look to have a better chance at late afternoon storms. May have
to update the TAFs if and when storms develop. Storm activity could
arrive in a couple of waves as any late afternoon activity may fade
before the nocturnal jet kicks in and gets more storms going. Storm
activity is currently forecast to push off into central and eastern
Missouri for the early morning hours of Sunday. Otherwise, allow the
winds to veer around to the south west Sunday morning
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY until 9 PM CDT this evening for KSZ057-060-103>105.
MO...HEAT ADVISORY until 9 PM CDT this evening for MOZ028-029-037>040-
043>046-053-054.
&&
DISCUSSION...Hawblitzel
AVIATION...CutterHazardous weather outlook, Jul 25, 1:18 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 118 PM CDT SAT JUL 25 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261830- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 118 PM CDT SAT JUL 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX VALUES 100 TO 108 ALONG AND SOUTH OF THE MISSOURI RIVER. STRONG TO SEVERE STORMS POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. DAMAGING WINDS AND VERY HEAVY RAINFALL ARE THE PRIMARY THREATS WITH LARGE HAIL A LESSER THREAT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HOT AND HUMID WEATHER SUNDAY THROUGH TUESDAY WITH AFTERNOON HEAT INDICES 100 TO 106 DEGREES. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:01 AM CDT | Special Weather Statement | EAX | Daviess, Livingston | 44 min |
| Jul 25, 12:26 AM CDT | Special Weather Statement | EAX | Carroll | 49 min |
| Jul 25, 12:41 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Livingston | 34 min |
| Jul 25, 1:12 AM CDT | Special Weather Statement | EAX | Chariton | 48 min |
| Jul 25, 1:27 AM CDT | Special Weather Statement | EAX | Atchison | 48 min |
| Jul 25, 2:02 AM CDT | Severe Thunderstorm Warning | EAX | Randolph | 28 min |
| Jul 25, 2:38 AM CDT | Special Weather Statement | EAX | Andrew, Buchanan, Holt | 52 min |
| Jul 25, 2:47 AM CDT | Special Weather Statement | EAX | Worth | 43 min |
| Jul 25, 5:07 AM CDT | Flash Flood Warning | EAX | Chariton, Howard, Linn, Macon, Randolph | 3 hr |
| Jul 25, 3:43 PM CDT | Heat Advisory | EAX | Andrew, Atchison, Bates, Buchanan, Caldwell, Carroll and 22 more | 29 hr |
| Jul 25, 3:45 PM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 28 more | 18 hr |
| Jul 25, 5:08 PM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Jul 25, 5:08 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.